|Are Protease inhibitors/ Fat deposits
Aug 16, 2001
Hi! Im currently taking Combivir and Sutiva, is there any record that these drugs cause irregular fat deposits? Or is it true that only protease inhibitors cause this side effect?
| Response from Dr. Boyle
The causes of fat redistribution syndrome (FRS) are not fully understood. While FRS has been associated with protease inhibitors, it can occur on virtually any regimen and even in patients who aren't on any antiretrovirals. Data from prior studies show that FRS is less common on Sustiva/Stocrin (efavirenz) and Combivir (zidovudine and lamivudine) than regimens that contain a protease inhibitor, but it can still occur.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.